Tags

Type your tag names separated by a space and hit enter

Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome.
Indian J Pediatr. 2021 08; 88(8):802-804.IJ

Abstract

Mycoplasma-induced rash and mucositis (MIRM), has been recently distinguished as an entity distinct from the spectrum of Steven-Johnson syndrome (SJS)/toxic epidermal necrolysis (TEN). It is characterized by a younger age of onset, predominant mucosal lesions and sparse skin involvement, in contrast to widespread cutaneous lesions in TEN/SJS. While therapy with azithromycin and a short course of corticosteroids suffices in the majority of cases, intravenous immunoglobulin and cyclosporine may be useful in refractory cases. The authors report a 6-y-old girl with mucopurulent conjunctivitis, hemorrhagic oral mucosal crusting, maculopapular skin rash, and positive serology for Mycoplasma pneumoniae. The girl recovered following therapy with azithromycin and oral prednisolone. The index case is instructive in highlighting a rare complication of a common infection, and delineates the importance of clinical suspicion and a systematic approach to evaluation and management of MIRM in patients with unusual mucosal lesions and skin rash.

Authors+Show Affiliations

Department of Pediatrics, All India Institute of Medical Sciences, New Delhi, 110029, India.Department of Pediatrics, All India Institute of Medical Sciences, New Delhi, 110029, India.Department of Dermatology, All India Institute of Medical Sciences, New Delhi, India.Department of Pediatrics, All India Institute of Medical Sciences, New Delhi, 110029, India. aditisinhaaiims@gmail.com.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

33447929

Citation

Thangaraju, Sharan, et al. "Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome." Indian Journal of Pediatrics, vol. 88, no. 8, 2021, pp. 802-804.
Thangaraju S, Bagri N, Gupta V, et al. Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome. Indian J Pediatr. 2021;88(8):802-804.
Thangaraju, S., Bagri, N., Gupta, V., & Sinha, A. (2021). Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome. Indian Journal of Pediatrics, 88(8), 802-804. https://doi.org/10.1007/s12098-021-03658-z
Thangaraju S, et al. Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome. Indian J Pediatr. 2021;88(8):802-804. PubMed PMID: 33447929.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Mycoplasma-Induced Rash and Mucositis or Steven-Johnson Syndrome. AU - Thangaraju,Sharan, AU - Bagri,Narendra, AU - Gupta,Vishal, AU - Sinha,Aditi, Y1 - 2021/01/14/ PY - 2020/11/18/received PY - 2021/01/03/accepted PY - 2021/1/16/pubmed PY - 2021/8/10/medline PY - 2021/1/15/entrez KW - Conjunctivitis KW - Hemorrhagic crusting KW - Mucositis KW - Mycoplasma SP - 802 EP - 804 JF - Indian journal of pediatrics JO - Indian J Pediatr VL - 88 IS - 8 N2 - Mycoplasma-induced rash and mucositis (MIRM), has been recently distinguished as an entity distinct from the spectrum of Steven-Johnson syndrome (SJS)/toxic epidermal necrolysis (TEN). It is characterized by a younger age of onset, predominant mucosal lesions and sparse skin involvement, in contrast to widespread cutaneous lesions in TEN/SJS. While therapy with azithromycin and a short course of corticosteroids suffices in the majority of cases, intravenous immunoglobulin and cyclosporine may be useful in refractory cases. The authors report a 6-y-old girl with mucopurulent conjunctivitis, hemorrhagic oral mucosal crusting, maculopapular skin rash, and positive serology for Mycoplasma pneumoniae. The girl recovered following therapy with azithromycin and oral prednisolone. The index case is instructive in highlighting a rare complication of a common infection, and delineates the importance of clinical suspicion and a systematic approach to evaluation and management of MIRM in patients with unusual mucosal lesions and skin rash. SN - 0973-7693 UR - https://www.unboundmedicine.com/medline/citation/33447929/Mycoplasma_Induced_Rash_and_Mucositis_or_Steven_Johnson_Syndrome_ L2 - https://dx.doi.org/10.1007/s12098-021-03658-z DB - PRIME DP - Unbound Medicine ER -